Danazol induced acute icteric cholestatic hepatitis

 
This item is provided by the institution :

Repository :
Annals of Gastroenterology
see the original item page
in the repository's web site and access all digital files if the item*
share




2007 (EN)
Danazol induced acute icteric cholestatic hepatitis (EN)

K. Petraki, S.J. Hadziyannis, P. Rafailidis, S.P. Dourakis,

SUMMARY Though asymptomatic elevation of aminotransferases is not infrequently caused by danazol, clinical evidence of liver disease is extremely rare. The spectrum of hepatic involvement is broad, including entities such as pure cholestasis, cholestatic hepatitis, cytolytic hepatitis, peliosis hepatis hepatic adenoma and hepatocellular carcinoma. We describe the case of a male patient who was treated with danazol for idiopathic thrombocytopenic purpura and presented with jaundice, pruritus and discolouration of urine and faeces five months after therapy started. Percutaneous liver biopsy disclosed acute cholestasis and concurrent mild hepatocellular damage. Other common causes of cholestasis were ruled out. On danazol withdrawal he improved clinically and bilirubin levels returned to normal after sixteen weeks. This is the fourth case in the world literature of danazol associated with acute icteric cholestatic hepatitis. As this clinical spectrum can mimic the constellation of symptoms and signs due to obstructive jaundice, bearing the aforementioned association in mind helps to avoid unnecessary investigations. Keywords: danazol, hepatitis, cholestasis, drug induced liver disease. (EN)

info:eu-repo/semantics/article
info:eu-repo/semantics/publishedVersion

Ελληνική Γαστροεντερολογική Εταιρία (EL)
Hellenic Society of Gastroenterology (EN)

2007-03-19


Hellenic Society of Gastroenterology (EN)

1792-7463
1108-7471
Annals of Gastroenterology; Volume 16, No 1 (2003) (EN)



*Institutions are responsible for keeping their URLs functional (digital file, item page in repository site)